Alert archive / Colorado / Frost Advisories in 2014

Frost Advisory 4, NWS Denver/Boulder, CO

October 12, 20149 counties in Colorado

NWS Denver/Boulder, CO issued this frost advisory at Oct 12, 2014, 8:05 PM MDT for 9 counties in Colorado. It took effect at Oct 13, 2014, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2014, 8:05 PM MDT (02:05 UTC)
In effect from
Oct 13, 2014, 12:00 AM MDT
Expired
Oct 13, 2014, 8:00 AM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO, Larimer County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-132 m²/s²
0-3 km storm-relative helicity
-141 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WWUS75 KBOU 130205
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
805 PM MDT SUN OCT 12 2014

...COLD NIGHT IN STORE FOR THE AREA WITH PATCHY FROST...

CLEARING SKIES AND GRADUALLY DECREASING WINDS WILL ALLOW
TEMPERATURES TO DROP CLOSE TO THE FREEZING MARK ACROSS THE PLAINS
TONIGHT. AT THIS TIME...THE LIGHTEST WINDS AND THUS COLDEST
TEMPERATURES ARE EXPECTED TO DEVELOP FROM THE FRONT RANGE I-25
URBAN CORRIDOR NORTH AND EAST THROUGH MUCH OF WELD COUNTY.

COZ038>040-043-131100-
/O.NEW.KBOU.FR.Y.0004.141013T0600Z-141013T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...EATON...FORT LUPTON...
GREELEY...ROGGEN
805 PM MDT SUN OCT 12 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
MONDAY. 

* TEMPERATURE...LOWER TO MID 30S.

* IMPACTS...FROST SENSITIVE VEGETATION MAY BE KILLED IF LEFT
  UNPROTECTED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. BRING THEM INDOORS OR
COVER THEM WITH BLANKETS.

&&

$$
2 follow-up statements
985 
WWUS75 KBOU 130947
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
347 AM MDT MON OCT 13 2014

...COLD MORNING IN STORE FOR THE AREA WITH PATCHY FROST...

CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
CLOSE TO THE FREEZING MARK ACROSS THE I-25 URBAN CORRIDOR. 

COZ038>040-043-131400-
/O.CON.KBOU.FR.Y.0004.000000T0000Z-141013T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...EATON...FORT LUPTON...
GREELEY...ROGGEN
347 AM MDT MON OCT 13 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* TEMPERATURE...LOWER TO MID 30S.

* IMPACTS...FROST SENSITIVE VEGETATION MAY BE KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. BRING THEM INDOORS OR
COVER THEM WITH BLANKETS.

&&

$$
884 
WWUS75 KBOU 131344
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
744 AM MDT MON OCT 13 2014


COZ038>040-043-131445-
/O.EXP.KBOU.FR.Y.0004.000000T0000Z-141013T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...EATON...FORT LUPTON...
GREELEY...ROGGEN
744 AM MDT MON OCT 13 2014

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:07 PM MDT, 4 hours 58 minutes earlier.

Area forecast discussion, Oct 12, 3:07 PM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
307 PM MDT SUN OCT 12 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 306 PM MDT SUN OCT 12 2014

AN UPPER TROUGH OVER THE STATE RESPONSIBLE FOR THE SHOWERY
WEATHER TODAY WILL CONTINUE MOVING EAST THROUGH THIS EVENING. GOOD
INSTABILITY AS WELL AS LIFT FROM THE COLD FRONT THAT WENT THROUGH
THIS MORNING PROVIDED GOOD CONVECTIVE SNOW SHOWERS WITH SOME
SNOWFALL RATES OF AN INCH IN UNDER HALF AN HOUR OVER THE MOUNTAINS
AS WELL AS HALF AN INCH OF RAIN OVER THE PLAINS. THE BEST QG LIFT
IS ALREADY SOUTHEAST OF THE AREA AND WILL CONTINUE TO LESSEN
THROUGH THE EVENING AS THE TROUGH AXIS PASSES EAST. ONE LAST WAVE
OF SHOWERS IS PUSHING SOUTH ACROSS THE AREA NOW AND SHOULD
CONTINUE UNTIL ABOUT 6PM BEFORE DIMINISHING. SNOW LEVELS CURRENTLY
AROUND 8500 FEET (WITH SOME LOWERING UNDER SHOWERS WITH
EVAPORATIVE COOLING) ARE EXPECTED TO LOWER TO NEAR 6500 AFTER
MIDNIGHT...THOUGH BY THIS TIME...LITTLE IF ANY SNOW WILL REMAIN
EXCEPT OVER THE HIGH MOUNTAINS. WILL KEEP THE ADVISORY GOING
THROUGH MIDNIGHT FOR THE MOUNTAINS. RAIN SHOWERS OVER THE PLAINS
WILL BE DECREASING FROM THE NORTH THIS EVENING...WITH SNOW ALREADY
MIXING IN OVER THE PALMER DIVIDE. EXPECT LESS THAN AN INCH OF
ACCUMULATION THERE. SKIES WILL BE CLEARING FROM NORTH TO SOUTH AS
WELL...AT THIS POINT AM NOT CONSIDERING ANY FROST HIGHLIGHTS AS
THE GUSTY NORTH-NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE AT
SLIGHTLY LOWER SPEEDS OVERNIGHT.

WITH AN UPPER RIDGE BUILDING IN TOMORROW...EVEN THOUGH SKIES WILL
BE MOSTLY CLEAR THE POST FRONTAL AIRMASS WILL LIKELY KEEP
TEMPERATURES PRETTY COOL. HAVE LOWERED TEMPERATURES FROM GUIDANCE
TO ACCOUNT FOR THIS. WILL AGAIN SEE NORTHERLY WINDS TOMORROW BUT
AT LIGHTER SPEEDS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM MDT SUN OCT 12 2014

ON MONDAY NIGHT...AN UPPER LEVEL LOW WILL BE OVER MISSOURI AND AN
UPPER LEVEL RIDGE WILL BE CENTERED OVER THE GREAT BASIN. THIS WILL
PRODUCE A NORTH-NORTHWEST FLOW ALOFT OVER COLORADO. IT WILL BE A
COOL NIGHT OVER NORTHEAST COLORADO DUE TO DRY AND COOL AIRMASS.
THE RIDGE WILL SHIFT EASTWARD TUESDAY AND BE CENTERED OVER THE
AREA TUESDAY EVENING. THE RIDGE AXIS WILL SHIFT EAST OF THE AREA
WEDNESDAY AS A WEAK TROUGH MOVES FROM NEVADA TO MONTANA. THIS
PATTERN WILL RESULT IN WARM TEMPERATURES AND DRY CONDITIONS FOR
TUESDAY AND WEDNESDAY.

AS THE WEAK TROUGH PASSES NORTH OF COLORADO...IT WILL PUSH A COLD
FRONT THROUGH THE STATE. THIS WILL BRING COOLER TEMPERATURES FOR
THURSDAY. NOT SEEING ANY MOISTURE ASSOCIATED WITH THIS SYSTEM...SO
WILL CONTINUE WITH THE DRY FORECAST.

A ZONAL PATTERN IS EXPECTED FOR FRIDAY AND NEXT WEEKEND. THERE ARE
SOME DIFFERENCES AMONG THE MODELS ON HOW MUCH RIDGING THERE WILL BE
AND HOW FAST IT PROGRESSES. FORECAST STILL LOOKS DRY REGARDLESS OF
WHICH MODEL TURNS CORRECT. TEMPERATURES WILL BE A LITTLE MORE
DIFFICULT. GIVEN THE ZONAL PATTERN...EXPECT TEMPERATURES TO BE AT OR
SLIGHTLY ABOVE NORTH.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z MONDAY LATE AFTERNOON)
ISSUED AT 306 PM MDT SUN OCT 12 2014

RAIN SHOWERS AND GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH ABOUT
23Z BEFORE DIMINISHING FROM NORTH TO SOUTH. NORTHWEST WINDS WILL
DECREASE AFTER 00Z BUT WILL REMAIN AROUND 10KT OR ABOVE THROUGH
THE NIGHT. MVFR CEILINGS WILL BE IMPROVING AFTER 00Z WITH CLEARING
SKIES TONIGHT. VFR CONDITIONS TOMORROW AS AN UPPER RIDGE BUILDS
OVERHEAD...WITH WINDS REMAINING NORTH-NORTHWEST BETWEEN 10-15KT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ031-
033-034.

&&

SHORT TERM...KRIEDERMAN
LONG TERM...MEIER
AVIATION...KRIEDERMAN
Hazardous weather outlook, Oct 12, 9:52 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
952 AM MDT SUN OCT 12 2014

COZ030>051-131600-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
952 AM MDT SUN OCT 12 2014

...WINTER WEATHER ADVISORY IN EFFECT THROUGH MIDNIGHT FOR SNOW
AND BLOWING SNOW OVER THE HIGH MOUNTAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH
CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW ABOVE 9000 FEET WITH RAIN MIXING IN BELOW WILL CONTINUE OVER
THE HIGHER TERRAIN INTO THIS AFTERNOON BEFORE TAPERING OFF LATER
THIS EVENING. A FEW THUNDERSTORMS WILL BE MIXED IN AS WELL WITH
GUSTY WINDS...REDUCED VISIBILITY IN BRIEF HEAVIER SNOW AND CLOUD
TO GROUND LIGHTNING. 4 TO 8 INCHES OF SNOW IS EXPECTED BY TONIGHT
ABOVE 9000 FEET WITH 3 TO 6 INCHES ABOVE 7000 FEET. NORTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL PRODUCE AREAS OF
BLOWING SNOW AS WELL.

OVER THE LOWER ELEVATIONS AND PLAINS OF NORTHEAST COLORADO...A
COLD FRONT WILL PUSH SOUTH ACROSS THE AREA BY MIDDAY WITH NORTH
WINDS OF 20 TO 30 MPH DEVELOPING. SOME GUSTS UP TO 40 MPH WILL
OCCUR AS WELL. RAIN SHOWERS ALONG WITH A FEW THUNDERSTORMS WILL
SPREAD SOUTH THROUGH THE AFTERNOON BEFORE GRADUALLY ENDING BY
EARLY EVENING. TEMPERATURES MAY BECOME COLD ENOUGH FOR SOME LIGHT
SNOW OVER THE PALMER DIVIDE EARLY THIS EVENING BEFORE THE
PRECIPITATION ENDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AS THE STORM SYSTEM EXITS THE REGION...FLURRIES WILL END IN THE
MOUNTAINS MONDAY MORNING. BREEZY NORTH WINDS ARE EXPECTED MONDAY
OVER THE EASTERN PLAINS ON THE BACK SIDE OF THE EXITING SYSTEM.
FOR THE REST OF THE WEEK...DRY CONDITIONS ARE EXPECTED WITH MILD
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Oct 12, 4:03 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
403 PM MDT SUN OCT 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
10/12/2014  M4.6 INCH        SUMMIT             CO   TRAINED SPOTTER

1136 AM     SNOW             BRECKENRIDGE            39.51N 106.05W
10/12/2014  E3.5 INCH        SUMMIT             CO   TRAINED SPOTTER

1036 AM     SNOW             5 SSE COMO              39.26N 105.88W
10/12/2014  M1.5 INCH        PARK               CO   TRAINED SPOTTER

            PAST 30 MINUTES

1000 AM     SNOW             2 SSE BRECKENRIDGE      39.47N 106.03W
10/12/2014  M2.6 INCH        SUMMIT             CO   TRAINED SPOTTER

0825 AM     SNOW             N FAIRPLAY              39.23N 106.00W
10/12/2014  M1.0 INCH        PARK               CO   TRAINED SPOTTER

            PAST 20 MINUTES

&&

KFREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 10:06 AM MDTFrost AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more22 hr

Nearby

Frost Advisories in Colorado, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.